MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN RF GENERATOR, US; CATHETER, PERCUTANEOUS, CARDIAC ABLATION

BIOSENSE WEBSTER INC NGEN RF GENERATOR, US; CATHETER, PERCUTANEOUS, CARDIAC ABLATION
Catalog Number D138402
Medical Device Problem Codes Smoking (1585); Communication or Transmission Problem (2896); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: per fda request, mdr submissions for the ngen rf generator are to be reported with pma details of the catheter used along with the ngen rf generator.However, the catheter used in this case is currently unknown, therefore no pma details are available.Follow-up was performed and no additional information was provided.Therefore, this file is processed with the ablation catheter information of the smart touch sf.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.The hardware investigation has begun but it has not been completed at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a ngen rf generator, us and the device short circuited and had smoke coming out of it.The short circuit occurred when the medical team was creating a fam (fast anatomical mapping) map and plugged in the qdot dongle.The carto 3 system displayed error 218, : rf generator incompatible with qdottm catheter.This occurred after plugging in the dongle to the piu (patient interface unit).The carto 3 system stopped creating a fam map with error displayed.The team disconnected the qdot dongle, rebooted the ngen generator and replaced the octaray cable and resumed creating a fam map.However, upon reseating the qdot cable into the piu, error 218,rf generator incompatible with qdottm catheter returned.The qdot cable was replaced and the generator was rebooted a second time without resolution of the issue.It was then reported that the team "decided to replace an ethernet cable" and reboot the ngen generator again.On the third reboot of the ngen generator, the lights on the front panel turned solid red.When they turned on the monitor "something in the generator shorted out and the generator started smoking".There was physical smoke coming out of the generator.There was an unexpected smell and it was like burning plastic and rubber.There were no fluids near the generator at the time.There was no visible fire or flames.The generator itself did not feel warm to touch or like there was any excessive heat present.There were no melted parts.Visible smoke emitted from the left side of the generator.The following was described: "as the device was powering on, something happened inside the actual generator and all of the lights that were on shut off and that¿s when the smoke started coming out." the generator was removed from the lab and replaced by the second generator.The procedure continued.No patient consequences were reported.No ablation catheter was used during creation of fam map.
 
Additional Manufacturer Narrative
D4 primary udi number was updated to (b)(4).On 30-aug-2024, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a ngen rf generator, us and the device short circuited and had smoke coming out of it.The short circuit occurred when the medical team was creating a fam (fast anatomical mapping) map and plugged in the qdot dongle.The carto 3 system displayed error 218, : rf generator incompatible with qdottm catheter.This occurred after plugging in the dongle to the piu (patient interface unit).The carto 3 system stopped creating a fam map with error displayed.The team disconnected the qdot dongle, rebooted the ngen generator and replaced the octaray cable and resumed creating a fam map.Device evaluation details: the console and the power supply unit were replaced.A device history record evaluation was performed for the finished device number 23370027fg, and no internal actions related to the reported condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of biosense webster's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NGEN RF GENERATOR, US
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek
IS  
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19862769
Report Number2029046-2024-02536
Device Sequence Number15493730
Product Code LPB
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)230913
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; OCTARAY CATHETER; QDOT CATHETER
Patient SexUnknown